Alert archive / North Carolina / Beach Hazards Statements in 2017
Beach Hazards Statement 25, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Jun 23, 2017, 8:22 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2017, 8:22 PM EDT (00:22 UTC)
- Expired
- Jun 24, 2017, 8:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
597 WHUS42 KMHX 240022 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 822 PM EDT FRI JUN 23 2017 ...HIGH THREAT OF RIP CURRENTS SATURDAY FOR AREA BEACHES FROM SURF CITY TO CAPE HATTERAS ... .LINGERING LONG PERIOD SOUTHEASTERLY SWELLS COMBINED WITH STRONG SOUTHWESTERLY WINDS WILL CREATE A HIGH THREAT OF RIP CURRENTS AGAIN SATURDAY FOR AREA BEACHES FROM SURF CITY TO CAPE HATTERAS. NCZ095-240930- /O.EXP.KMHX.BH.S.0024.000000T0000Z-170624T0000Z/ /O.NEW.KMHX.BH.S.0025.170624T0022Z-170625T0000Z/ CARTERET- 822 PM EDT FRI JUN 23 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT THROUGH SATURDAY EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...FROM SURF CITY TO CAPE LOOKOUT. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 215 PM SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ NCZ098-103-104-240930- /O.NEW.KMHX.BH.S.0025.170624T0022Z-170625T0000Z/ ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 822 PM EDT FRI JUN 23 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT THROUGH SATURDAY EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...FROM SURF CITY TO CAPE LOOKOUT. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 215 PM SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
1 follow-up statement
720 WHUS42 KMHX 240703 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 303 AM EDT SAT JUN 24 2017 ...HIGH THREAT OF RIP CURRENTS TODAY FOR AREA BEACHES FROM SURF CITY TO CAPE HATTERAS ... .LINGERING LONG PERIOD SOUTHEASTERLY SWELLS COMBINED WITH STRONG SOUTHWESTERLY WINDS AND HIGH ASTRONOMICAL TIDES WILL CREATE A HIGH THREAT OF RIP CURRENTS AGAIN TODAY FOR AREA BEACHES FROM SURF CITY TO CAPE HATTERAS. NCZ095-098-103-104-241515- /O.CON.KMHX.BH.S.0025.000000T0000Z-170625T0000Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 303 AM EDT SAT JUN 24 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...FROM SURF CITY TO CAPE LOOKOUT. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 2 PM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ 11
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 23, 7:08 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 23, 7:08 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
708 PM EDT Fri Jun 23 2017
.SYNOPSIS...
A hot and humid airmass will remain over the region through
Saturday. The remnants of tropical cyclone Cindy will pass
well to the north on Saturday. A tropically enhanced cold front
will move very slowly through Eastern NC Saturday and Sunday,
before pushing just south of the area by late Monday. The front
will meander just off the coast through Wednesday. High pressure
will build in from the west Wednesday through late next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 705 PM Fri...Ridging aloft will continue over the region
tonight while Atlantic surface high pressure continues to
circulate a warm SW flow across Eastern NC. The increasing SW
gradient will produce very warm, humid, and breezy conditions
tonight. Winds will gust upwards of 20-25 mph interior, 25-30
mph on the coast as remnants of Cindy approach from the west.
The models bring an area of enhanced moisture into the coastal
plain after 6Z but are indicating little if any QPF with it so
will continue to indicate a dry forecast with an increase in mid
clouds late. Lows will be sultry aided by the southerly flow
with lows 75 to 80 expected.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
As of 330 PM Fri...The remnants of Cindy will turn into an open
wave and track north of the area on Saturday. The bulk of the
day will be dry as large scale forcing for ascent does not
arrive until evening. Nevertheless, the atmosphere will be
primed with high temps and dewpoints leading to moderately
strong buoyancy. Pre-frontal trough and increasing mid/upr
winds will lead to marginal deep layer shear of 25-30 kt which
may support a stronger storm or two with the threat of
marginally severe hail and strong downburst winds. Have inc pop
trend in the afternoon to 20-30 percent with some storms
developing on the sea breeze after 18Z. Heat indices will again
climb to at or above 100 degrees during the afternoon.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
As of 300 PM Fri...Deep moisture associated with the remnants
of Tropical Storm Cindy, coupled with an approaching cold front
will lead to continued wet weather across eastern NC. The front is
forecast to move south of the region Tuesday with high pressure
building over the area mid to late week, with cooler and less
humid conditions expected.
Saturday night through Monday...Rain showers will overspread the
region Saturday night, and quickly become more widespread and
heavier. Localized flash flooding will be possible Saturday
night through Sunday, as PW values are expected to be very
high, 2-2.5", the warm cloud layer will be upwards of 14,000 ft,
and storm motions will be nearly parallel the upper level flow.
These factors will lead to very efficient rain processes, and
training of storms. There could also be a marginal severe threat
later on Sunday afternoon, as MUCAPE values approach 2000 J/kg,
and 0-6 km shear values are 30-40 kts. Have increased PoPs to
categorical for coastal sections overnight Saturday, with
likely PoPs elsewhere. Rain will taper off to showers over the
coastal plain on Sunday as the front bisects NC around HWY 17.
Have chance/slight chance showers persisting along the coast for
Monday as the front slowly pulls away. High temps Sunday and
Monday will generally be in the mid to upper 80s inland, and the
low 80s along the coast.
Tuesday...Upper level trough and large vort max will pass over
central and eastern NC on Tuesday. Some scattered showers are
likely to develop as a result. GFS and EURO differ on extent of
the precip, so have split the difference and have chance PoPs
for most of Tuesday. Cooler 850 mb temps will lead to seasonably
cooler high temps on Tuesday, mostly in the upper 70s and low
80s.
Wednesday through Friday...High pressure will build over the
region Wednesday, and slide off the coast for Thursday and
Friday. Dry weather is expected (finally) and as SW winds
develop Thursday and Friday summer heat and humidity return.
High temps Wednesday will be similar Tuesday, and then warmup
Thursday and Friday, into the upper 80s inland and low/mid 80s
along the coast.
Low temps through the long term will be mild Sunday morning, in
the low to mid 70s, and then mostly in the low to mid 60s inland
and upper 60s/low 70s along the coast.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Short Term /Through Saturday/...
As of 705 PM Fri...Mainly VFR through the TAF period. Expecting
primarily increasing mid and high clouds late with a chance for
a scattered MVFR stratocumulus deck as the low levels become
moistened late. The atmosphere will be too mixed for fog as it
will remain breezy tonight with wind gusts around 20 kt
continuing. Increasing and lowering cloud cover on Saturday
afternoon with a few storms developing after 18Z time frame
along the sea breeze boundary. More substantial precipitation
is expected after 8 PM Saturday evening.
Long Term /Saturday Night through Wednesday/...
As of 315 PM Fri...A moist unstable airmass will lead to
widespread rain and thunderstorms Saturday night through Sunday
with periods of MVFR and perhaps IFR ceilings and vsbys. Most
precipitation should be east of the TAF sites after Sunday
afternoon. High pressure will build in Wednesday. As usual,
patchy late night/early morning fog will be possible, especially
in areas that receive rainfall.
&&
.MARINE...
Short Term /Through Saturday/...
As of 705 PM Fri...No changes to previous thinking. Pressure
gradient tightening between the remnants of Cindy approaching
from the west and high pressure off the southeast coast.
Southwest winds 15 to 25 kt with some gusts to 30 kt expected
through Saturday before diminishing Sat afternoon as remnants of
Cindy pass off the Mid Atlantic coast. Winds and seas will peak
late tonight into early Saturday morning. Have added Albemarle
sound and all rivers to the SCA, as high gust factor should
allow frequent gusts above 25 kt later this evening through
Saturday morning.
Long Term /Saturday Night through Wednesday/...
As of 330 PM Fri...Gusty SW winds 20-25 kts Saturday night will
decrease to 10-15 kts during the day Sunday. Seas initially
will be 5 to 7 ft, and will decrease to 2 to 4 ft by Sunday
afternoon. Winds Monday and Tuesday will be quite variable
mostly 5-10 kts, before finally turning to the N on Wednesday.
Seas will be 2 to 4 feet Monday and 2 to 3 feet Tuesday and
Wednesday.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ095.
MARINE...Small Craft Advisory from 11 PM this evening to 10 AM EDT
Saturday for AMZ130-131-136-137.
Small Craft Advisory until 11 PM EDT Saturday for AMZ135.
Small Craft Advisory until 7 AM EDT Sunday for AMZ152-154.
Small Craft Advisory until 5 AM EDT Sunday for AMZ156-158.
Small Craft Advisory until 10 PM EDT Saturday for AMZ150.
&&
SYNOPSIS...TL
NEAR TERM...JME/TL
SHORT TERM...TL
LONG TERM...SGK
AVIATION...JME/TL/SGK
MARINE...JME/TL/SGKHazardous weather outlook, Jun 23, 3:40 AM EDT, 16 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 340 AM EDT Fri Jun 23 2017 NCZ098-103-104-240900- Onslow-Outer Banks Dare-Outer Banks Hyde- 340 AM EDT Fri Jun 23 2017 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Hot and humid today with heat index values around 100 degrees. Minor coastal flooding will be possible today through the weekend at times of high tide. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Locally heavy rainfall and strong thunderstorms will be possible late Saturday into Sunday, as the remnants of Tropical Cyclone Cindy interact with a frontal boundary. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090>094-240900- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 340 AM EDT Fri Jun 23 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Hot and humid today with heat index values around 100 degrees. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Locally heavy rainfall and strong thunderstorms will be possible late Saturday into Sunday, as the remnants of Tropical Cyclone Cindy interact with a frontal boundary. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-240900- Carteret- 340 AM EDT Fri Jun 23 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING FROM CAPE LOOKOUT TO BOGUE INLET... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement from Cape Lookout to Bogue Inlet. Hot and humid today with heat index values around 100 degrees. Minor coastal flooding will be possible today through the weekend at times of high tide. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Locally heavy rainfall and strong thunderstorms will be possible late Saturday into Sunday, as the remnants of Tropical Cyclone Cindy interact with a frontal boundary. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:53 PM EDT | Special Weather Statement | MHX | Duplin | 37 min |
| Jun 24, 2:25 PM EDT | Special Weather Statement | MHX | Jones | 35 min |
| Jun 24, 2:59 PM EDT | Special Weather Statement | MHX | Craven, Jones | 46 min |
| Jun 24, 3:02 PM EDT | Special Marine Warning | MHX | 58 min | |
| Jun 24, 3:11 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Jones, Pamlico | 49 min |
| Jun 24, 4:00 PM EDT | Special Weather Statement | MHX | Carteret, Pamlico | 60 min |
| Jun 24, 4:26 PM EDT | Special Weather Statement | MHX | Lenoir | 49 min |
| Jun 24, 4:36 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Greene, Jones, Lenoir, Pitt | 39 min |
| Jun 24, 4:49 PM EDT | Special Weather Statement | MHX | Duplin | 41 min |
| Jun 24, 5:10 PM EDT | Special Weather Statement | MHX | Craven | 65 min |
| Jun 24, 6:10 PM EDT | Special Weather Statement | MHX | Craven, Jones, Pamlico | 35 min |
| Jun 24, 6:13 PM EDT | Special Weather Statement | MHX | Duplin | 47 min |
| Jun 24, 6:44 PM EDT | Special Weather Statement | MHX | Craven, Hyde, Pamlico | 46 min |
| Jun 24, 6:53 PM EDT | Special Weather Statement | MHX | Duplin, Jones | 52 min |
| Jun 24, 7:12 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Jones, Lenoir, Onslow | 48 min |
| Jun 24, 7:29 PM EDT | Areal Flood Advisory | MHX | Beaufort, Craven, Jones, Pamlico | 2 hr |
| Jun 24, 7:45 PM EDT | Severe Thunderstorm Warning | MHX | Jones, Onslow | 45 min |
Nearby
Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.